MAUDE Adverse Event Report: MICROVENTION, INC. AZUR CX 35 DETACHABLE; PERIPHERAL

MICROVENTION, INC. AZUR CX 35 DETACHABLE; PERIPHERAL
Model Number 45-752039
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2024
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, the coil stuck inside the micro-catheter after deployment.When retracted, a piece of the coil or pusher wire remained inside the catheter.A snare device was used to remove the small piece that was hanging free inside the catheter.Patient outcome was reported successful, stable condition.
 
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was not returned to the manufacturer for analysis; therefore, the alleged product issue cannot be confirmed.If the device or additional information is received, microvention, inc., will submit a supplemental mdr report.The instructions for use (ifu) identifies premature coil or pusher detachment as potential complications associated with use of the device.
 
Additional Manufacturer Narrative
Items returned for evaluation: implant.Items not returned for evaluation: pusher.Introducer.Shrink lock.Dispenser hoop.Catheter.V-grip.Only the implant was returned for evaluation.Upon inspection, the implant was found to be stretched at the proximal section and separated from the pusher.Further inspection found the implant monofilament broken at the proximal tie knot, which indicates the device experienced a tensile break.The investigation of the returned coil system found the implant stretched at the proximal section and separated from the pusher.The pusher was not returned for evaluation.Further inspection found that the implant monofilament showed a tensile break shape at the tip, which is consistent with the device experiencing force that exceeded the strength of the monofilament causing the implant to separate from the pusher.The physical evaluation of the device could not identify the conditions or circumstances that led to the stretching of the implant, but it is consistent with the device experiencing retraction forces over specification.The catheter used in the procedure was not returned for evaluation, so the investigation could not determine if it had caused or contributed to the reported complaint.
 
Event or Problem Description
See h10.

Brand Name
AZUR CX 35 DETACHABLE
Common Device Name
PERIPHERAL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key18842890
Report Number2032493-2024-00189
Device Sequence Number12850027
Product Code KRD
UDI-Device Identifier00812636021102
UDI-Public(01)00812636021102(11)220511(17)270430(10)0000192091
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K122316
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number45-752039
Device Lot Number0000192091
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2024
Supplement Date Received by Manufacturer02/22/2024
Initial Report FDA Received Date03/05/2024
Supplement Report FDA Received Date04/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown